Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 44, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Aug 24, 2022, 8:36 AM CDT for Sumter County, Alabama. It took effect at Aug 25, 2022, 3:18 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 24, 2022, 8:36 AM CDT (13:36 UTC)
- In effect from
- Aug 25, 2022, 3:18 PM CDT
- Expired
- Aug 25, 2022, 8:56 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 12.31 ft at Aug 25, 2022, 8:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:01 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 24, 6:01 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Birmingham AL Issued by National Weather Service Peachtree City GA 601 AM CDT Wed Aug 24 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0427 AM CDT Wed Aug 24 2022/ The short term period will continue to be a difficult and messy forecast. While the models are in fairly good agreement developing a closed upper level low to our west over the MS Valley by this evening before opening the low as it moves into the forecast area overnight. The forecast are will remain under the influence of the short wave through tomorrow. The stationary front at the surface remains north of the forecast area through the period. Abundant moisture will remain across the area to tap into - PWATs will remain above 2 inches across much of the forecast area through tomorrow. The main limiting factor for convective development will be any low clouds that develop this morning and again Thursday morning. Low clouds have been slow to develop this morning, but still expect some coverage across much of the forecast area - particularly west of I- 65 towards daybreak. Showers will increase in coverage over west AL this morning and continue through the afternoon hours mainly driven by heating - right now I have kept thunderstorms isolated but will need to monitor for more breaks in clouds than currently anticipated as we may see more scattered coverage this afternoon. Temperatures will be highly defendant on cloud coverage but have gone with a blend of guidance. Atwell .LONG TERM... /Updated at 0427 AM CDT Wed Aug 24 2022/ More normal summertime conditions expected through the long term. Weak trofing Friday yields to shortwave ridge by Monday. With ample moisture remaining and decent southerly flow around an establishing Bermuda high, expect daily diurnal showers and thunderstorms through the period. Nothing of real concern or focus through Wed. Temps should remain near normal. 30 && .AVIATION... 12Z TAF Discussion. IFR/MVFR conditions expected at all but ANB/ASN sites this morning, with little improvement. Convection will be off and on mainly after 18Z 19-23Z and right now expect most of it to be in the form of SHRA. Winds will remain light - 5 kts or less mainly out of the SW to SE. 02 && .FIRE WEATHER... Rainy conditions will persist through much of the week. Minimum RH values will be above 55 percent and 20 foot winds should remain less than 7 kts, mainly from the south-southeast Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 84 68 84 68 87 / 50 50 70 50 60 Anniston 83 69 84 69 86 / 60 50 70 50 70 Birmingham 81 69 84 70 87 / 60 60 80 50 70 Tuscaloosa 77 69 84 70 86 / 80 60 80 50 60 Calera 79 69 83 70 86 / 80 60 80 60 80 Auburn 80 69 82 69 84 / 70 60 70 50 70 Montgomery 80 71 85 72 87 / 80 50 80 60 80 Troy 80 70 83 70 85 / 70 50 80 50 80 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Aug 24, 3:19 AM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 319 AM CDT Wed Aug 24 2022 ALZ011>015-017>050-251015- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 319 AM CDT Wed Aug 24 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rainfall are possible today and tonight, particularly across western portions of Central Alabama. Localized flooding may occur for locations west of Interstate 65. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rainfall are possible through Thursday night. Isolated flooding may occur, especially for locations that receive repeated rainfall as well as low lying and poor drainage areas. At this time, the risk for flooding should be focused near and west of Interstate 65. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Today through Thursday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:48 AM CDT | Areal Flood Advisory | BMX | Sumter | 3 hr |
| Aug 24, 7:20 AM CDT | Flash Flood Warning | BMX | Marengo, Sumter | 6 hr |
| Aug 24, 1:18 PM CDT | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Perry, Pickens, Sumter | 6 hr |
| Aug 24, 4:57 PM CDT | Areal Flood Advisory | BMX | Lowndes | 3 hr |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.